Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 67, NWS State College, PA

May 18, 2011York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 18, 2011, 3:11 PM EDT for York County, Pennsylvania. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2011, 3:11 PM EDT (19:11 UTC)
Expired
May 18, 2011, 4:00 PM EDT
In force
49 min
Issued by
NWS State College, PA
Area
Storm-based polygon

County York County, PA

The radar

The Sterling radar (KLWX), 132 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 12:55 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WUUS51 KCTP 181911
SVRCTP
PAC133-182000-
/O.NEW.KCTP.SV.W.0067.110518T1911Z-110518T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
311 PM EDT WED MAY 18 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 400 PM EDT

* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR NORRISVILLE...MOVING NORTH
  AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STEWARTSTOWN AND NEW FREEDOM AROUND 325 PM EDT...
  SHREWSBURY AROUND 330 PM EDT...
  GLEN ROCK AND BROGUE AROUND 335 PM EDT...
  DALLASTOWN AND RED LION AROUND 350 PM EDT...
  SPRY AROUND 355 PM EDT...
  YORK AND STONYBROOK AROUND 400 PM EDT...

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 26.

THIS WILL ALSO IMPACT ROUTE 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4005 7695 4007 7667 4005 7658 4005 7654
      3999 7649 3996 7649 3995 7647 3972 7635
      3972 7671
TIME...MOT...LOC 1911Z 158DEG 19KT 3970 7656

$$

FORECASTER: RXR
1 follow-up statement
387 
WWUS51 KCTP 181937
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
337 PM EDT WED MAY 18 2011

PAC133-182000-
/O.CON.KCTP.SV.W.0067.000000T0000Z-110518T2000Z/
YORK PA-
337 PM EDT WED MAY 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL YORK COUNTY...

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR STEWARTSTOWN...OR 7 MILES SOUTH OF RED LION...MOVING NORTH AT 20
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
LOGANVILLE AROUND 345 PM EDT...
DALLASTOWN AND JACOBUS AROUND 350 PM EDT...
SPRY AND NEW SALEM AROUND 355 PM EDT...
YORK AND STONYBROOK AROUND 400 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4005 7695 4007 7667 4006 7665 4006 7662
      4005 7658 4005 7654 3999 7649 3971 7647
      3972 7671
TIME...MOT...LOC 1937Z 158DEG 19KT 3983 7663

$$

FORECASTER: RXR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:18 PM EDT, 53 minutes earlier.

Area forecast discussion, May 18, 2:18 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
218 PM EDT WED MAY 18 2011

.SYNOPSIS...
A DEEP UPPER-LEVEL TROUGH OVER THE CENTRAL APPALACHIANS WILL MOVE
VERY SLOWLY NORTHWARD INTO THE UPPER OHIO VALLEY ON THURSDAY
BEFORE SHIFTING EASTWARD OVER PENNSYLVANIA AND OUT TO SEA BY
SATURDAY. MODERATING TEMPERATURES AND A PERIOD OF MAINLY DRY
WEATHER APPEAR IN STORE FOR THE WEEKEND AS AN UPPER LEVEL RIDGE
BUILDS EASTWARD FROM THE MIDWEST. ABOVE NORMAL TEMPERATURES ARE
POSSIBLE BY EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
NEXT SURGE OF SHOWERS NOW COVER SOUTHERN HALF OF CENTRAL PA.
WEAKLY ROTATING CELLS WHICH INITIALLY FORMED OVER THE SOUTH
CENTRAL MOUNTAINS AND LAURELS HAVE PUSHED INTO WEST CENTRAL PA
THIS AFTERNOON INTO A HIGHER LAPSE RATE ENVIRONMENT. THINK THE
MAIN SEVERE WEATHER THREAT ASSOCIATED WITH SEVERE WATCH #305 WILL
REMAIN ALONG AND NEAR THE BOUNDARY/DRY SLOT EXTENDING FROM THE
TIDEWATER REGION THROUGH NOVA AND INTO SOUTHWEST PA. THREAT WILL
INCREASE THROUGH THE AFTERNOON AND PEAK THIS EVENING AS THIS
FEATURE REACHES THE MASON DIXON LINE. HOWEVER...ROGUE CELLS SUCH
AS A RECENT ONE IN THE NORTHWEST PHILLY SUBURBS CAN ROTATE
STRONGLY AND WILL NEED TO WATCH FOR ADDITIONAL ISOLATED CELLS AWAY
FROM THE LARGE SCALE BOUNDARY. THE ENVIRONMENT WILL CONTINUE TO
SUPPORT BANDS OF NWWD MOVG/TRAINING HEAVY SHOWERS AND ISOLD TSTMS
CAPABLE OF VERY EFFICIENT RNFL PRODUCTION.

BASIN AVG QPF AMTS OVER THE 12-24 HR PERIOD RANGE FROM 0.75 TO 1
INCH ACRS THE ERN 1/3 OF THE CWA...WITH GENERALLY LESSER BETWEEN
0.25 TO 0.50" AMTS FARTHER N/W. HOWEVER THE PERSISTENT BANDED TROPICAL-
LIKE NATURE TO THE SHOWERS WILL LIKELY RESULT IN ISOLD POINT AMTS
POTENTIALLY MUCH HIER IN SOME AREAS. THERE IS A SLGT RISK OF
EXCEEDING FFG OVR THE SE 1/2 OF THE AREA. ANY FLOODING WOULD
BE MORE FLASHY IN NATURE...OWING TO INTENSE SHORT DURATION RNFL.
LARGER RIVER FLOODING IS GENERALLY NOT A CONCERN...BUT QUICKER
RESPONDING STREAMS AND TRIBS COULD BE SUSCEPTIBLE TO VERY SHARP
RISES AND MAY EXCEED BANKFULL.

THE CONVECTIVE SCENARIO IS ALSO SIMILAR TO PRIOR DAYS WITH
ENHANCED SOUTH-SOUTHEASTERLY SHEAR PROFILES ON THE ERN PERIPHERY
OF THE UPPER LOW. WITH GREATER SFC HEATING EXPECTED TO CONTRIBUTE
TO MODEST INSTABILITY...ANTICIPATE A FEW MORE STRONGER/MORE
SUSTAINED STORMS APPROACHING SEVERE LEVELS.

&&

.SHORT TERM /THURSDAY/...
THE STUBBORN CUTOFF LOW WILL MOVE ACRS CENTRAL PA ON THUR BEFORE
SHIFTING TO THE NEW ENGLAND COAST BY THE END OF THE PERIOD. COOL
AIR ALOFT WILL PROMOTE STEEP LAPSE RATES AND SCT TO NMRS DIURNALLY
DRIVEN SHOWERS AND TSTMS. SFC RIDGE WILL BEGIN TO BUILD INTO THE
AREA LATE FRI NGT WHICH SHOULD SPELL AN END TO THE PCPN FROM WEST
TO EAST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
SLOWLY DIGGING /AND SLIGHTLY RETROGRADING/ TROUGHING ACROSS
EASTERN AND CENTRAL CANADA SHOULD ESCORT THE ERN CLOSED LOW OUT TO
SEA EARLY IN THE PERIOD. AN AMPLIFIED UPPER RIDGE SHOULD FOLLOW
BY LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK ACCOMPANIED BY
WARMER TEMPERATURES. THE RIDGE FLATTENS THROUGH MIDWEEK AS SW
FLOW DEVELOPS AHEAD OF WAVE PUSHING EWD FROM THE PLAINS STATES. BY
LATE IN THE PERIOD...ABOVE NORMAL TEMPERATURES ARE POSSIBLE WITH
BERMUDA HIGH SETTING OVR THE WRN ATLC.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A NEARLY STATIONARY LOW PRESSURE SYSTEM OVER VA WILL KEEP A DEEP
EAST TO SOUTHEAST FLOW OF MOIST AIR OFF THE WESTERN
ATLANTIC...PRODUCING POOR FLYING CONDS ACROSS MOST OF CENTRAL PA
FOR AT LEAST ANOTHER DAY OR TWO. IFR/MVFR CONDS NOW AT ALL TAF
SITES WILL CONTINUE OVER NIGHT AS MORE RAIN SHOWERS MOVE
NORTHWEST ACROSS THE REGION.

EXPECT A BRIEF BREAK IN THE SHOWERS WED AFTN...WHICH MAY LEAD TO
SOME TEMPORARY IMPROVEMENTS TO VFR CONDITIONS FOR A TIME. THEN EXPECT
CONDITIONS TO GO BACK TO MVFR AND IFR AFTER SUNSET WED NIGHT.

OUTLOOK... THU-FRI...SCT PM TSRA POSSIBLE.
SAT AND SUN...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ033>036-056>059-
063>066.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...DEVOIR/STEINBUGL
SHORT TERM...DEVOIR/STEINBUGL
LONG TERM...STEINBUGL
AVIATION...GARTNER
Hazardous weather outlook, May 18, 12:57 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1257 PM EDT WED MAY 18 2011

PAZ058-191700-
SCHUYLKILL-
1257 PM EDT WED MAY 18 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-037-041-042-045-046-049>053-191700-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
1257 PM EDT WED MAY 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

BANDS OF MODERATE SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE
LOCALIZED HEAVY RAINFALL OVER A RELATIVELY SHORT DURATION. THIS
COULD LEAD TO AREAS OF MINOR FLOODING. IN ADDITION...A FEW
THUNDERSTORMS MAY APPROACH SEVERE LEVELS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>026-191700-
CAMBRIA-BLAIR-HUNTINGDON-
1257 PM EDT WED MAY 18 2011

...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ017>019-027-028-191700-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-
1257 PM EDT WED MAY 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ033>036-063>065-191700-
SOMERSET-BEDFORD-FULTON-FRANKLIN-CUMBERLAND-ADAMS-YORK-
1257 PM EDT WED MAY 18 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ056-057-059-066-191700-
PERRY-DAUPHIN-LEBANON-LANCASTER-
1257 PM EDT WED MAY 18 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION...A FEW THUNDERSTORMS MAY APPROACH SEVERE LEVELS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 18, 11:51 AM EDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1151 AM EDT WED MAY 18 2011

PAZ033-034-181615-
BEDFORD PA-SOMERSET PA-
1151 AM EDT WED MAY 18 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET AND
WESTERN BEDFORD COUNTIES...

AT 1146 AM EDT...A STRONG THUNDERSTORM WAS NEAR RAINSBURG...MOVING
NORTHWEST AT 30 MPH.

BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS
STORM. WEAK ROTATION WAS ALSO NOTED WITH THIS CELL. THIS STORM WILL
BE NEAR MANNS CHOICE AROUND NOON... SCHELLSBURG AROUND 1210 PM AND
NEW PARIS AROUND 1220 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 131
AND 142.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220.

LAT...LON 3982 7858 4016 7893 4025 7872 4024 7866
      3987 7849

FORECASTER: DEVOIR
Special weather statement, May 18, 12:00 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1200 PM EDT WED MAY 18 2011

PAZ034-035-181630-
BEDFORD PA-FULTON PA-
1200 PM EDT WED MAY 18 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEDFORD AND
SOUTHWESTERN FULTON COUNTIES...

AT 1155 AM EDT...A STRONG THUNDERSTORM WAS NEAR HANCOCK...MOVING
NORTH AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. WEAK ROTATION WAS
ALSO NOTED WITH THIS CELL. THIS STORM WILL BE NEAR BARNES GAP AROUND
1210 PM...LOCUST GROVE AROUND 1220 PM AND CLEARVILLE AROUND 1230 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 158 AND 162...I-70 BETWEEN
MILE MARKERS 147 AND 170.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

LAT...LON 3994 7850 4002 7824 3972 7818 3972 7832

FORECASTER: DEVOIR
Special weather statement, May 18, 12:14 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1214 PM EDT WED MAY 18 2011

PAZ033-181645-
SOMERSET PA-
1214 PM EDT WED MAY 18 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SOMERSET COUNTY...

AT 1209 PM EDT...A STRONG THUNDERSTORM WAS NEAR FROSTBURG...MOVING
NORTHWEST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. WEAK ROTATION WAS
ALSO NOTED WITH THIS CELL. THIS STORM WILL BE NEAR SALISBURY AROUND
1230 PM...MEYERSDALE AROUND 1240 PM AND GARRETT AROUND 1250 PM.

THIS WILL IMPACT ROUTE 219.

LAT...LON 3972 7900 3972 7912 3983 7928 3997 7905
      3972 7891 3972 7892 3971 7899

FORECASTER: DEVOIR
Special weather statement, May 18, 2:51 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
251 PM EDT WED MAY 18 2011

PAZ065-181945-
YORK PA-
251 PM EDT WED MAY 18 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN YORK COUNTY...

AT 249 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTH OF
NORRISVILLE...MOVING NORTHWEST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR NEW FREEDOM AROUND 330 PM...SHREWSBURY AROUND 340 PM AND GLEN
ROCK AROUND 350 PM.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 19.

THIS WILL ALSO IMPACT ROUTE 30.

LAT...LON 3987 7695 4001 7665 3972 7648 3971 7681

FORECASTER: DEVOIR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 8:17 PM EDTTornado WarningCTPFranklin, Fulton28 min
May 17, 8:45 PM EDTTornado WarningCTPFranklin, Fulton45 min
May 17, 9:30 PM EDTSpecial Weather StatementCTPBedford30 min
May 18, 2:25 AM EDTAreal Flood AdvisoryCTPSomerset3 hr
May 18, 5:13 AM EDTAreal Flood AdvisoryCTPBedford, Somerset3 hr
May 18, 11:51 AM EDTSpecial Weather StatementCTPBedford24 min
May 18, 12:00 PM EDTSpecial Weather StatementCTPFulton30 min
May 18, 12:14 PM EDTSpecial Weather StatementCTPSomerset31 min
May 18, 2:51 PM EDTSpecial Weather StatementCTPYork54 min
May 18, 4:00 PM EDTAreal Flood AdvisoryCTPBedford, Somerset3 hr
May 18, 4:11 PM EDTFlash Flood WarningCTPSomerset3 hr
May 18, 4:20 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, York3 hr
May 18, 4:23 PM EDTSpecial Weather StatementCTPJuniata, Perry67 min
May 18, 4:31 PM EDTFlash Flood WarningCTPAdams, Cumberland, Dauphin, Lancaster, Perry, York4 hr
May 18, 4:47 PM EDTSpecial Weather StatementCTPDauphin43 min
May 18, 5:11 PM EDTSevere Thunderstorm WarningCTPFranklin64 min
May 18, 5:20 PM EDTAreal Flood AdvisoryCTPCentre, Juniata, Mifflin, Snyder, Union3 hr
May 18, 5:52 PM EDTFlash Flood WarningCTPCentre, Clearfield, Clinton, Juniata, Mifflin, Snyder and 1 more3 hr
May 18, 6:31 PM EDTFlash Flood WarningCTPDauphin, Northumberland, Snyder3 hr
May 18, 6:32 PM EDTSpecial Weather StatementCTPDauphin, Snyder, Union43 min
May 18, 6:52 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Snyder, Union38 min
May 18, 7:47 PM EDTAreal Flood AdvisoryCTPCameron, Clearfield, Clinton, Elk, McKean, Potter and 1 more3 hr
May 18, 7:57 PM EDTAreal Flood AdvisoryCTPCentre, Clinton, Lycoming, Snyder, Union3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.